Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 132, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 11, 2014, 3:13 PM CDT for 5 counties in Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2014, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 11, 2014, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Jackson County, TN, Putnam County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:15 PM CDT | TSTM WND DMG | 4 S Lebanon, TN | TREE DOWN ON CANESVILLE ROAD SOUTH OF LEBANON |
| Aug 11, 3:50 PM CDT | TSTM WND DMG | 4 E Gainesboro, TN | TREE DOWN ON DODSON BRANCH HWY AND OVERTON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
538
WUUS54 KOHX 112013
SVROHX
TNC041-087-141-159-189-112100-
/O.NEW.KOHX.SV.W.0132.140811T2013Z-140811T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
SMITH COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM CARTHAGE TO
RURAL HILL...AND WERE MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GAINESBORO...WATERTOWN...GORDONSVILLE...TUCKERS
CROSSROADS...CEDARS OF LEBANON STATE PARK...SOUTH CARTHAGE...
GRANVILLE...HICKMAN...ALEXANDRIA...CENTER HILL LAKE AND LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3640 8550 3628 8549 3596 8602 3596 8625
3598 8633 3610 8652 3630 8613 3637 8606
3640 8598 3643 8598
TIME...MOT...LOC 2014Z 297DEG 19KT 3636 8593 3607 8640
$$
SHAMBURGER2 follow-up statements
212
WWUS54 KOHX 112029
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT MON AUG 11 2014
TNC041-087-141-159-189-112100-
/O.CON.KOHX.SV.W.0132.000000T0000Z-140811T2100Z/
PUTNAM TN-SMITH TN-WILSON TN-DE KALB TN-JACKSON TN-
329 PM CDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR JACKSON...NORTHWESTERN DE KALB...SOUTHEASTERN WILSON...SMITH AND
NORTHWESTERN PUTNAM COUNTIES...
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GAINESBORO TO GORDONSVILLE TO GLADEVILLE...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO...WATERTOWN...HICKMAN...CEDARS OF LEBANON STATE PARK...
ALEXANDRIA...CENTER HILL LAKE...DOWELLTOWN AND LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3640 8550 3628 8549 3596 8602 3597 8622
3596 8625 3598 8633 3602 8639 3604 8639
3604 8641 3608 8648 3631 8612 3642 8576
TIME...MOT...LOC 2029Z 297DEG 19KT 3638 8564 3618 8591
3607 8635
$$
SHAMBURGER217
WWUS54 KOHX 112040
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT MON AUG 11 2014
TNC041-087-141-159-189-112100-
/O.CON.KOHX.SV.W.0132.000000T0000Z-140811T2100Z/
PUTNAM TN-SMITH TN-WILSON TN-DE KALB TN-JACKSON TN-
340 PM CDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN JACKSON...NORTHWESTERN DE KALB...SOUTHEASTERN WILSON...
SMITH AND NORTHWESTERN PUTNAM COUNTIES...
AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GAINESBORO TO CENTER HILL LAKE TO CEDARS OF LEBANON STATE
PARK...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...CENTER HILL LAKE...DOWELLTOWN AND LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3640 8550 3628 8550 3596 8602 3597 8622
3596 8625 3598 8633 3602 8639 3604 8639
3604 8641 3615 8629 3634 8589 3641 8568
TIME...MOT...LOC 2040Z 297DEG 19KT 3636 8557 3611 8583
3607 8622
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:57 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 11, 1:57 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT MON AUG 11 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE FORMED SHORT LINES DOWN THROUGH WEST AND MIDDLE TENNESSEE ALONG WITH WESTERN KENTUCKY OUT AHEAD OF A COOL FRONT THAT EXTENDS FROM JUST SOUTH OF THE OHIO RIVER IN FAR WESTERN KENTUCKY DOWN ALONG MISSISSIPPI RIVER JUST WEST OF MEMPHIS. DEWPOINTS ARE IN THE MIDDLE 70S WITH PRECIPITABLE WATER AROUND 2 INCHES ALONG WITH PLENTY OF UPPER SUPPORT FOR LOCALLY HEAVY DOWNPOURS THAT COULD LEAD TO PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. THE HEAVIEST CONVECTION SO FAR TODAY HAS BEEN NORTHEAST MIDDLE TENNESSEE NEAR THE KENTUCKY BORDER WHERE WE HAVE ISSUED FLOOD ADVISORIES. SURFACE FRONT WILL TAKE ITS TIME MOVING EASTWARD DURING THE AFTERNOON AND THIS EVENING BUT EXPECT TO SEE MORE CONCENTRATION OF SHOWERS/STORMS OVER EASTERN AREAS AND PLATEAU ONCE WE GET INTO THE EVENING HOURS AS MOISTURE TRANSPORT WILL BE DIMINISHING OVER THE WEST. FRONT FINALLY PULLS EAST OF THE MID STATE ON TUESDAY BUT UPPER TROUGH SHARPENS WITH GOOD LIFT OVER THE AREA DURING THE DAY SO HAVE KEPT POPS GOING THROUGH THE DAYLIGHT HOURS. TUESDAY NIGHT THROUGH THE REMAINDER OF THE WORK WEEK THE UPPER TROUGH WILL DOMINATE THE EASTERN U.S. AS UPPER RIDGE GETS PUMPED UP THROUGH CENTRAL U.S. EURO BUILDS UPPER RIDGE OVER SOUTHEASTERN U.S NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 84 62 83 / 50 30 0 0 CLARKSVILLE 66 84 57 84 / 30 10 0 0 CROSSVILLE 65 78 58 75 / 70 40 10 0 COLUMBIA 67 84 58 83 / 50 30 0 0 LAWRENCEBURG 68 84 59 84 / 50 20 0 0 WAVERLY 68 84 58 84 / 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 11 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT. ALSO, MINOR FLOODING IS POSSIBLE DURING HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 11, 12:40 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CDT MON AUG 11 2014
TNZ009-010-029>031-111830-
CLAY-JACKSON-MACON-SMITH-TROUSDALE-
1240 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH
AND TROUSDALE COUNTIES...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DIXON SPRINGS...MOVING NORTHEAST
AT 30 MPH. OTHER STRONG THUNDERSTORMS STRETCHED FROM LAFAYETTE TO
CELINA.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...RED BOILING
SPRING...WHITLEYVILLE...BOLES...MOSS AND CELINA.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THESE STORMS.
LAT...LON 3663 8586 3662 8539 3654 8539 3626 8600
3641 8613 3663 8587
SHAMBURGERSpecial weather statement, Aug 11, 1:43 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT MON AUG 11 2014
TNZ009-010-030-031-111930-
CLAY-JACKSON-MACON-SMITH-
143 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON AND SMITH
COUNTIES...
AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PLEASANT SHADE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE AND GAINESBORO.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THIS STORM.
LAT...LON 3654 8551 3645 8549 3640 8550 3628 8549
3627 8551 3628 8595 3646 8597
SHAMBURGERSpecial weather statement, Aug 11, 2:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT MON AUG 11 2014 TNZ008-027-028-111945- DAVIDSON-SUMNER-WILSON- 209 PM CDT MON AUG 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE WHITES CREEK...NASHVILLE... MADISON...OLD HICKORY...HERMITAGE...HENDERSONVILLE...PERCY PRIEST LAKE...MOUNT JULIET AND BELINDA CITY. WINDS FROM 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3639 8642 3612 8639 3612 8684 3630 8685 SHAMBURGER
Local storm report, Aug 11, 2:11 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD CELINA 36.55N 85.50W
08/11/2014 CLAY TN EMERGENCY MNGR
CLAY COUNTY EMA REPORTED MINOR FLOODING OF STREETS AND
THE COUNTY JAIL IN CELINA.
&&
EVENT NUMBER OHX1400527
SHAMBURGERSpecial weather statement, Aug 11, 2:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON AUG 11 2014
TNZ028-112045-
WILSON-
256 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEBANON...DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3632 8616 3627 8611 3623 8612 3623 8611
3612 8606 3607 8606 3611 8649 3629 8649
3632 8633 3631 8631 3632 8627 3630 8626
3632 8625 3633 8621
SHAMBURGERSpecial weather statement, Aug 11, 3:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT MON AUG 11 2014
TNZ029>032-112045-
JACKSON-PUTNAM-SMITH-TROUSDALE-
306 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...PUTNAM...SMITH AND
TROUSDALE COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...SOUTH CARTHAGE...
PLEASANT SHADE...CARTHAGE...GRANVILLE AND GAINESBORO.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8558 3605 8560 3601 8565 3607 8569
3607 8576 3613 8581 3612 8585 3610 8587
3612 8591 3610 8592 3611 8596 3609 8599
3609 8604 3629 8613 3634 8621 3632 8626
3643 8598
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:25 AM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Aug 11, 12:31 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner | 119 min |
| Aug 11, 12:40 PM CDT | Special Weather Statement | OHX | Clay | 50 min |
| Aug 11, 1:16 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Trousdale | 119 min |
| Aug 11, 1:43 PM CDT | Special Weather Statement | OHX | Jackson | 47 min |
| Aug 11, 2:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 11, 2:56 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Aug 11, 3:06 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 39 min |
| Aug 11, 3:50 PM CDT | Special Weather Statement | OHX | DeKalb, Overton, Putnam | 55 min |
| Aug 11, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 30 min |
| Aug 11, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 52 min |
| Aug 11, 4:43 PM CDT | Areal Flood Advisory | OHX | DeKalb, Wilson | 2 hr |
| Aug 11, 6:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 11, 6:19 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 116 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.